MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS PICC 4F SINGLE-LUMEN PICC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS PICC 4F SINGLE-LUMEN PICC; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Defective Component (2292); Material Deformation (2976)
Health Effect - Clinical Codes Bruise/Contusion (1754); Perforation (2001); Swelling/ Edema (4577)
Date of Event 06/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reez3337 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that a technical complaint regarding the material central catheter insercao perif.Picc 4fr x 65cm because during the procedure of passing the catheter after puncture, the material broke causing damage to the patient's blood vessel and also causing edema at the site with risk of extensive hematoma.It was immediately withdrawn.On 06/27/2022: add info received: was there any harm, other than what was mentioned, to the patient? yes, patient had bruises.What was done to continue treatment? another type of catheter was passed into the patient.Has there been blood or chemotherapy exposure to mucous membranes or skin? yes.What medication was being administered? none.Was there a need for medical intervention due to the event (imaging exams, medication administration, etc)? no.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged introducer sheath is confirmed; however, the exact cause is unknown.Two photographs of an excalibur microintroducer sheath were returned for evaluation.An initial visual observation of the photographs showed the distal tip of the sheath was damaged.One edge of the distal tip of the sheath was observed to be plastically deformed and the material was observed to protrude outward.Blood residue was observed on the sample in the returned photographs.No further details could be seen of the damage on the distal tip of the sheath in the returned photographs.While the cause of the damage observed on the introducer sheath tip could not be determined from the returned photographs, possible contributing factors include insertion angle, advancement against resistance, and damage during handling or use.
 
Event or Problem Description
It was reported that a technical complaint regarding the material central catheter insercao perif.Picc 4fr x 65cm because during the procedure of passing the catheter after puncture, the material broke causing damage to the patient's blood vessel and also causing edema at the site with risk of extensive hematoma.It was immediately withdrawn.06/27/2022: add info received: was there any harm, other than what was mentioned, to the patient? yes, patient had bruises.What was done to continue treatment? another type of catheter was passed into the patient.Has there been blood or chemotherapy exposure to mucous membranes or skin? yes what medication was being administered? none.Was there a need for medical intervention due to the event (imaging exams, medication administration, etc)? no.

Brand Name
PER-Q-CATH PLUS PICC 4F SINGLE-LUMEN PICC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15005554
Report Number3006260740-2022-02692
Device Sequence Number2316951
Product Code LJS
UDI-Device Identifier00801741074875
UDI-Public(01)00801741074875
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberN/A
Device Catalogue Number4134105
Device Lot NumberREEZ3337
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer08/05/2022
Initial Report FDA Received Date07/13/2022
Supplement Report FDA Received Date08/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown